Alert archive / New York / Special Weather Statements in 2014

Special Weather Statement, NWS Buffalo, NY

August 19, 2014Chautauqua County, New York

NWS Buffalo, NY issued this special weather statement at Aug 19, 2014, 10:44 PM EDT for Chautauqua County, New York. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2014, 10:44 PM EDT (02:44 UTC)
Expired
Aug 20, 2014, 12:15 AM EDT
In force
91 min
Issued by
NWS Buffalo, NY

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 96 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2361 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WWUS81 KBUF 200244
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1044 PM EDT TUE AUG 19 2014

NYZ019-200415-
CHAUTAUQUA NY-
1044 PM EDT TUE AUG 19 2014

...LINE OF STRONG THUNDERSTORMS MOVING INTO CHAUTAUQUA COUNTY...

* AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY            
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A    
  LINE ABOUT 20 MILES WEST OF FINDLEY LAKE...AND MOVING NORTHEAST AT 
  35 MPH. THESE STORMS WILL ENTER THE WESTERN HALF OF CHAUTAUQUA     
  COUNTY BETWEEN 11 PM AND MIDNIGHT.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND 
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. 
THESE STORMS MAY ALSO PRODUCE WIND GUSTS UP TO 40 MPH...ESPECIALLY 
ALONG THE LAKE ERIE SHORE.

LAT...LON 4227 7977 4244 7943 4246 7943 4247 7939
      4250 7936 4256 7918 4200 7930 4199 7976
      4203 7977

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 19, 10:28 PM EDT, 16 minutes earlier.

Area forecast discussion, Aug 19, 10:28 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1028 PM EDT TUE AUG 19 2014

.SYNOPSIS...
A SLOW MOVING AREA OF LOW PRESSURE WILL MOVE FROM THE CENTRAL GREAT
LAKES ON WEDNESDAY TO WESTERN LAKE ONTARIO BY THURSDAY. THIS WILL
PRODUCE AN UNSETTLED MIDWEEK PERIOD WITH OCCASIONAL SHOWERS AND
SCATTERED THUNDERSTORMS LATE TONIGHT THROUGH THURSDAY BEFORE THE LOW
WEAKENS BY FRIDAY. A FEW SHOWERS OR A THUNDERSTORM MAY BE LEFTOVER
FRIDAY AND SATURDAY...BUT MUCH OF THE TIME WILL BE RAIN FREE.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
REGIONAL RADAR IMAGERY LATE THIS EVENING CONTINUES TO SHOW A LINE OF
CONVECTION MAKING PROGRESS ACROSS LAKE ERIE TO NEAR LONG POINT AND
ERIE PA AT 0230Z. OBJECTIVE RUC ANALYSIS FROM THE SPC MESOANALYSIS
PAGE SHOWS VERY LIMITED INSTABILITY SUPPORTING THIS LINE...WITH
MUCAPE OF AROUND 500J/KG OVER CENTRAL LAKE ERIE. DESPITE THE
MARGINAL INSTABILITY...THE ESTABLISHED COLD POOL CONTINUES TO
SUPPORT CONVECTION ON THE LEADING EDGE OF OUTFLOW...ALTHOUGH
DIMINISHING LIGHTNING AND WARMING CLOUD TOPS CERTAINLY INDICATE THE
START OF A WEAKENING PHASE. RECENT RADAR TRENDS SUGGEST THE BAND OF
CONVECTION WILL SURVIVE THE TRIP DOWN LAKE ERIE AND ENTER CHAUTAUQUA
COUNTY FIRST AFTER 11PM...THEN REACH THE NIAGARA FRONTIER SHORTLY
AFTER MIDNIGHT. THE LEADING EDGE OF CONVECTION MAY CONTAIN GUSTY
WINDS AND ANY REMAINING STRONGER CONVECTIVE CORES MAY CONTAIN HEAVY
DOWNPOURS...BUT WINDS SHOULD NOT BE STRONG ENOUGH FOR ANY SEVERE
WEATHER. EXPECT AN ONGOING WEAKENING TREND...WITH THE CONVECTIVE
LINE FADING INTO SCATTERED SHOWERS AFTER ABOUT 2AM BY THE TIME IT
REACHES THE GENESEE VALLEY.

LATE TONIGHT THE MID LEVEL CLOSED LOW OVER THE UPPER MIDWEST WILL
MAKE EASTWARD PROGRESS INTO THE UPPER GREAT LAKES. A LEAD MID LEVEL
VORTICITY MAX AHEAD OF THE MAIN TROUGH WILL REACH WESTERN NY LATE
TONIGHT AND PROVIDE AN INCREASE IN LARGE SCALE ASCENT. AN
ILL-DEFINED WARM FRONT WILL ALSO MOVE INTO WESTERN NY LATE TONIGHT
WITH INCREASING WARM ADVECTION AND ISENTROPIC UPGLIDE IN THE
900-700MB LAYER. THIS WILL BRING THICKENING AND LOWERING CLOUDS
LATER TONIGHT WITH SHOWERS BECOMING LIKELY LATE ACROSS THE WESTERN
END OF THE STATE AGAIN TOWARDS DAYBREAK ON WEDNESDAY BEHIND THE
INITIAL LINE OF CONVECTION.

THE INCREASE IN CLOUD COVER...INCREASING SOUTHERLY
FLOW AND INCREASING DEWPOINTS WILL KEEP LOWS MILDER THAN RECENT
NIGHTS. EXPECT LOWS IN THE MID 60S ON THE LAKE PLAINS OF FAR WESTERN
NY...WITH LOWER 60S ELSEWHERE AND MID TO UPPER 50S ACROSS THE NORTH
COUNTRY.

ON WEDNESDAY THE MID LEVEL CLOSED LOW WILL PROGRESS TO LAKE HURON BY
LATE AFTERNOON. SEVERAL CONVECTIVELY AUGMENTED VORTICITY MAXIMA WILL
CROSS THE LOWER LAKES REGION DOWNSTREAM OF THE MAIN TROUGH DURING
WEDNESDAY...WITH EACH ONE PROVIDING A PERIOD OF ENHANCED LARGE SCALE
ASCENT. SUBTLE LOW LEVEL BOUNDARIES FROM OUTFLOW AND DIFFERENTIAL
HEATING WILL PROVIDE THE NECESSARY LOW LEVEL CONVERGENCE TO FOCUS
SHOWERS. THE TIMING AND PLACEMENT OF INDIVIDUAL BATCHES OF SHOWERS
WILL BE VERY DIFFICULT GIVEN THE WEAK AND STOCHASTIC NATURE OF THE
FINER SCALE FORCING MECHANISMS...BUT GIVEN THE PATTERN WILL CONTINUE
WITH CATEGORICAL POPS FOR THE DAY.

DESPITE CLOUD COVER...INCREASING BOUNDARY LAYER MOISTURE...MODEST
SURFACE HEATING...AND COOLING MID LEVELS WILL ALLOW FOR SUFFICIENT
INSTABILITY TO DEVELOP TO SUPPORT SCATTERED THUNDERSTORMS. PWAT
RISES TO AROUND 1.8 INCHES...AND LOW/MID LEVEL FLOW IS WEAK SO A FEW
STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. IF STORMS TRAIN LONG
ENOUGH OVER THE SAME AREA THIS COULD PRODUCE LOCALIZED FLOODING
ISSUES...BUT THE POTENTIAL APPEARS TOO LOW AND TOO ISOLATED TO
CONSIDER ANY TYPE OF FLOOD WATCH.

THERE SHOULD BE ENOUGH BREAKS IN THE RAIN ESPECIALLY ACROSS THE
EASTERN HALF OF THE AREA TO ALLOW THE LOWER ELEVATIONS TO REACH THE
LOWER 80S...WITH MID TO UPPER 70S ACROSS WESTERN NY AND THE HIGHER
TERRAIN WHERE CLOUD COVER WILL BE THICKER THROUGH THE ENTIRE DAY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
WEDNESDAY'S RAINS WILL CONTINUE INTO THE OVERNIGHT HOURS AS THE
LOWER GREAT LAKES WILL REMAIN ENVELOPED IN A WARM AND MOIST AIRMASS
JUST AHEAD OF A BROAD VERTICALLY STACKED LOW CENTERED JUST TO OUR
NORTHWEST. SYNOPTIC-SCALE LIFT ASSOCIATED WITH THIS FEATURE SHOULD
BE ENOUGH TO SUSTAIN SHOWERS...AND POSSIBLY A FEW EMBEDDED
THUNDERSTORMS...FOR MUCH OF THE NIGHT EVEN WITH THE LOSS OF DIURNAL
INSTABILITY. AN AVERAGE OF ONE-QUARTER TO ONE-HALF INCH IS EXPECTED
ACROSS THE FORECAST AREA. HOWEVER GIVEN THAT PWATS WILL CONTINUE TO
RUN IN THE 1.6-2.0 INCH RANGE...LOCALLY HIGHER AMOUNTS IN EXCESS OF
AN INCH ARE LIKELY...PARTICULARLY FROM THE GENESEE VALLEY EAST WHERE
THE HIGHER PWATS WILL BE FOUND. THE WARM AND MOIST AIRMASS OVER THE
REGION WILL MAKE FOR A MUGGY NIGHT WITH LOWS RANGING FROM THE LOWER
60S ACROSS HIGHER TERRAIN TO THE UPPER 60S NEAR THE LAKES.

THE CENTER OF THE WEAKENING UPPER LOW WILL MOVE ACROSS THE FORECAST
AREA ON THURSDAY. THIS SHOULD RESULT IN ANOTHER ROUND OF SHOWERS AND
SCATTERED THUNDERSTORMS. WHILE THE DEEPEST MOISTURE WILL BE SHIFTING
TO THE HUDSON VALLEY BY THIS TIME...PWATS WILL STILL BE IN THE
NEIGHBORHOOD OF 1.5 INCHES AND THE VERY WEAK FLOW ALOFT COULD RESULT
IN LOCALLY HEAVY RAINS ONCE AGAIN...PARTICULARLY ACROSS EASTERN
PORTIONS OF THE FORECAST AREA. THE ABUNDANT CLOUD COVER SHOULD AID
IN KEEPING HIGHS IN THE MID 70S IN SPITE OF THE RELATIVELY WARM
AIRMASS OVERHEAD.

THE TROUGH WILL FINALLY MOVE AWAY TO THE EAST THURSDAY NIGHT...AND
SHOWERS SHOULD TAPER OFF FROM WEST TO EAST DURING THE EVENING HOURS
THOUGH GIVEN HOW SLOW THIS SYSTEM IS MOVING...CANNOT RULE OUT A FEW
SHOWERS HANGING AROUND THE EASTERN HALF OF THE AREA OVERNIGHT. IN
FACT THE CHANCE FOR SHOWERS WILL LINGER INTO FRIDAY NIGHT AS THE
REGION WILL REMAIN CAUGHT IN MOIST SOUTHEASTERLY LOW LEVEL FLOW
BETWEEN HIGH PRESSURE OVER ATLANTIC CANADA AND WEAK LOW PRESSURE
OVER THE WESTERN GREAT LAKES WHILE A STATIONARY FRONT WILL BE DRAPED
ACROSS THE GREAT LAKES...JUST TO OUR WEST. SHOULD THIS STATIONARY
FRONT END UP SLIGHTLY FARTHER WEST THAN CURRENTLY PROGGED...WESTERN
NEW YORK COULD END UP BEING MUCH WETTER THAN CURRENTLY
FORECAST...HOWEVER WILL STICK WITH LOWER CHANCE POPS FOR NOW PENDING
FURTHER GUIDANCE. TEMPERATURES WILL REMAIN SEASONABLE WITH HIGHS IN
THE MID TO UPPER 70S ON FRIDAY...THANKS MAINLY TO THE ADVECTION OF
SLIGHTLY COOLER AIR ALOFT IN THE WAKE OF THE UPPER LEVEL LOW.
NONETHELESS IT WILL CONTINUE TO FEEL QUITE STICKY WITH LOWS IN THE
LOW TO MID 60S FRIDAY NIGHT...THOUGH HIGHER ELEVATIONS MAY DIP INTO
THE UPPER 50S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE POSITION OF THE AFOREMENTIONED STATIONARY FRONT WILL CONTINUE TO
BE THE BIG QUESTION MARK FOR THE COMING WEEKEND. THIS
FRONT...MARKING THE BOUNDARY BETWEEN A HOT CONTINENTAL AIRMASS OVER
THE CENTRAL U.S. AND RELATIVELY COOLER AND MOIST MARITIME AIR TO THE
EAST AND NORTH...WILL SERVE AS THE FOCAL POINT FOR SHOWERS AND
THUNDERSTORMS THROUGH MUCH OF THE WEEKEND. AT THIS POINT IT APPEARS
THAT THIS FRONT SHOULD LARGELY REMAIN JUST WEST OF OUR FORECAST
AREA...ACROSS OHIO AND THE CENTRAL GREAT LAKES...BUT WILL CARRY LOW
CHANCE POPS ACROSS WESTERN NEW YORK FOR THE TIME BEING GIVEN ITS
PROXIMITY TO OUR AREA.

THE UPPER LEVEL RIDGE WILL GRADUALLY SHIFT EAST THROUGH THE WEEKEND
AND INTO MONDAY...BRINGING WITH IT A WARMING AND DRYING TREND.
HOWEVER...IT CURRENTLY APPEARS THAT MORE UNSETTLED WEATHER WILL BE
ON THE WAY NEXT WEEK AS ANOTHER TRAIN OF SHORTWAVES MOVING ACROSS
THE NATION'S NORTHERN TIER WILL FLATTEN OUT THE RIDGE.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
A LINE OF CONVECTION OVER CENTRAL LAKE ERIE WILL REACH WESTERN NY
DURING THE 04Z-06Z TIME FRAME WITH A BRIEF PERIOD OF MVFR/IFR
RESTRICTIONS IN THE HEAVIER SHOWERS AND EMBEDDED THUNDERSTORMS. THE
LEADING EDGE OF CONVECTION MAY ALSO CONTAIN GUSTY WINDS. THIS LINE
OF CONVECTION SHOULD FADE AWAY INTO SCATTERED SHOWERS BY THE TIME IT
REACHES THE GENESEE VALLEY AROUND 06Z AS IT MOVES AWAY FROM STRONGER
INSTABILITY IN THE OHIO VALLEY.

BEHIND THE INITIAL LINE OF CONVECTION...EXPECT CIGS/VSBY TO BE
VFR...BUT MVFR WILL BECOME MORE LIKELY AGAIN IN THE HEAVIER SHOWERS
ON WEDNESDAY AS THE LOW LEVELS SATURATE AND SHOWER INTENSITY
INCREASES. A FEW OF THE HEAVIEST SHOWERS MAY PRODUCE BRIEF/LOCAL IFR
CONDITIONS...BUT TIMING AND PLACEMENT OF THESE LOWER CONDITIONS IS
VERY UNCERTAIN AT THIS TIME RANGE.

OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...OCCASIONAL SHOWERS AND THUNDERSTORMS
WITH ATTENDANT LOCALIZED REDUCTIONS TO IFR/MVFR.
FRIDAY AND SATURDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.
SUNDAY...MAINLY VFR.

&&

.MARINE...
WEAK LOW PRESSURE WILL MOVE FROM THE CENTRAL LAKES WEDNESDAY MORNING
TO NEAR THE WEST END OF LAKE ONTARIO BY THURSDAY MORNING WHERE IT
WILL DISSIPATE IN PLACE. THE PRESSURE GRADIENT WILL REMAIN WEAK
THROUGH THE END OF THE WEEK WITH RELATIVELY LIGHT WINDS AND FLAT
WAVE ACTION. A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT THROUGH
THURSDAY WHICH MAY PRODUCE LOCALLY HIGHER WINDS AND WAVES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
Hazardous weather outlook, Aug 19, 4:05 PM EDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
405 PM EDT TUE AUG 19 2014

NYZ001>008-010>014-019>021-085-202015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
405 PM EDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL SLOWLY CROSS
THE REGION WEDNESDAY THROUGH THURSDAY. A FEW OF THESE STORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL RESULTING IN MINOR FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-202015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
405 PM EDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Aug 19, 10:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1044 PM EDT TUE AUG 19 2014

NYZ019-200415-
CHAUTAUQUA NY-
1044 PM EDT TUE AUG 19 2014

...LINE OF STRONG THUNDERSTORMS MOVING INTO CHAUTAUQUA COUNTY...

* AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE ABOUT 20 MILES WEST OF FINDLEY LAKE...AND MOVING NORTHEAST AT
  35 MPH. THESE STORMS WILL ENTER THE WESTERN HALF OF CHAUTAUQUA
  COUNTY BETWEEN 11 PM AND MIDNIGHT.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
THESE STORMS MAY ALSO PRODUCE WIND GUSTS UP TO 40 MPH...ESPECIALLY
ALONG THE LAKE ERIE SHORE.

LAT...LON 4227 7977 4244 7943 4246 7943 4247 7939
      4250 7936 4256 7918 4200 7930 4199 7976
      4203 7977

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 10:33 PM EDTSpecial Marine WarningBUF87 min
Aug 20, 3:19 PM EDTSpecial Weather StatementBUFLewis41 min
Aug 20, 3:53 PM EDTSpecial Weather StatementBUFJefferson52 min
Aug 20, 5:20 PM EDTSpecial Weather StatementBUFChautauqua55 min
Aug 20, 5:55 PM EDTSpecial Weather StatementBUFJefferson65 min
Aug 20, 6:18 PM EDTSpecial Weather StatementBUFChautauqua57 min

Nearby

Special Weather Statements in New York, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.